Does Ibuprofen Cause Headaches?

Does Ibuprofen Cause Headaches?
Flow of Topics

Table of Contents

Overview Headache

Headache is a common disorder, and many people experience it frequently. The reason can be stress, hypertension, depression, lack of diet or sleep, intake of alcohol, beverages, hormonal imbalance, weather changes, etc.

Usually, more than half of the world’s population suffers from headaches every year. Almost 7.2 billion people worldwide experience headaches. It differs from person to person as several factors are involved in it.

A 5 years study was conducted on 9031 individuals facing episodic migraines. Amongst them, 55 percent were using NSAIDs. Out of this 55 percent, 149 people started suffering from chronic migraine due to improper dosage patterns of NSAIDs. This study is important as Ibuprofen is not only a pain reliever but is also an NSAID. (Nebe, J., Heier, M. and Diener, H.C., 1995.)

What is Ibuprofen?

FDA approved Ibuprofen as a generic medicine. It belongs to the Non-Steroidal Anti-Inflammatory Drugs (NSAID) class. Advil, Genpril, Motrin are common brand names for Ibuprofen.

Ibuprofen was patented in 1961. It was initially launched against rheumatoid arthritis in the UK in the year 1969 and in the USA in the year 1974. Ibuprofen is a first (NSAID) medicine that is available as OTC without prescription.

Ibuprofen treats moderate muscle pain, cramps, osteoarthritis, and rheumatoid arthritis.It is also used to treat fever, inflammation, sore throat, menstrual cramps, arthritis, toothaches, and backaches. Overall, it is an effective painkiller for mild to moderate pain.

You can order  Ibuprofen online from a certified online pharmacy. You should always consult your doctor before consuming these medicines. (KANTOR, T.G., 1979)

Ibuprofen and Headaches

There is a low risk of headache while using Ibuprofen. Over use of Ibuprofen results in rebound headaches known as “medication overuse headaches. (MOH)”

MOH mostly happens with headache disorders like migraine, cluster, or tension-type headaches. It is more common in women than men and occurs mostly in middle age.

Prevention Of Medication Overuse Headaches (MOH)

To prevent MOH, start by avoiding food or beverages that trigger headaches. If you have already encountered a headache then you should limit the use of Ibuprofen.

Next, you should not combine any other medication with Ibuprofen. Consult a health provider for alternate medications for headaches.

Mechanism Of Ibuprofen

When the cells in your body are injured or damaged, your body releases chemicals called prostaglandins. Ibuprofen blocks the production of prostaglandins throughout your body. This relieves body pain and inflammation of muscles. (KANTOR, T.G., 1979)

Bluffed by others? Count on us

Motrin (Ibuprofen)

$0.26/pill200mg 400mg 600mg

deliveryTrackable delivery within 2 weeks

badgeCertified Pharmacy

Buy Now cart

Symptoms of Ibuprofen Overdose

In 2015, FDA reported that frequent use and overdose of Ibuprofen results in an increased risk of heart attack and stroke. They advise people to seek immediate medical help if they experience chest pain, difficulty breathing, etc. after consuming Ibuprofen.

Common symptoms of Ibuprofen overdose are mentioned below:

  • Ringing in ears
  • Blurred vision
  • Heartburn
  • Nausea or vomiting
  • Dizziness
  • Sweating
  • Chills and seizures
  • Rash
  • Agitation or confusion
  • Damage to kidney and stomach
  • Severe drowsiness or even coma

Side Effects of Ibuprofen

While consuming Ibuprofen, you may notice some side effects.

Common side effects

  • Nausea
  • Vomiting
  • Headache
  • Constipation
  • Diarrhea
  • Dizziness or Drowsiness
  • Stomach pain or upset stomach

Severe side effects

  • Increase in weight
  • Fluid retention or edema(swelling on hand, face, or any part of body)
  • Raise in blood pressure
  • Asthma problem
  • Difficulty in breathing
  • Heart problem-stroke, heart failure,etc
  • Skin reaction-sore throat, burning eyes,etc
  • Allergic reaction-rash, itching, etc.
  • Liver problem-dark, urine, yellowing of skin or eyes, etc.
  • Kidney problem-little or difficult urination, swollen ankles, etc.
  • Stomach bleeding-black stools and blood in your vomit

Forms and Strength Of Ibuprofen

 

Forms

Strengths

Tablet

100mg,200mg

400mg,600mg,800mg

Chewable Tablet

50mg,100mg

Capsule

200mg,300mg

Oral Suspension

100mg per 5 ml

Gel and Spray

50g and 20g or 40g

Note: Ibuprofen with strengths 400mg, 600mg, 800mg are available with prescription only. The lower dose can be purchased from a pharmacy OTC.

Dosage Of Ibuprofen For Headache

Usually, in many conditions, the dosage depends upon a person’s age, weight, and medical condition. Dosage of Ibuprofen for mild to moderate pain

  • Consult a health advisor if your infant is younger than six months.
  • Children older than six months should ideally take 10 mg per kg of body weight.
  • Adults can consume 200mg to 400 mg every 4 to 6 hours. The maximum dosage for adults is 3200mg per day.

How Much Time Does Ibuprofen Takes To Relieve Pain?

You will feel better within 20 to 30 minutes, and it will treat pain within 2 to 3 days after consuming Ibuprofen. Long-term pain will take more than three weeks to show its effect. If you are using gel or spray it will take 1 to 2 days.

Precautions For Ibuprofen

Precautions you need to take before consuming Ibuprofen are mentioned below:

  • You should not use Ibuprofen if you are allergic to NSAIDs.
  • Consult your health care providers if you ever suffer from heart disease, high blood pressure, diabetes, heart attack, stroke, stomach ulcers, liver or kidney problems, and asthma.
  • Limit the usage of alcohol, tobacco, and smoke.
  • Don’t combine Ibuprofen with other medicines.
  • Higher doses of medication are not recommended for elderly people (above 60 years of age).
  • The medication is not safe for the use of pregnant and breastfeeding mothers.

Conclusion

In a nutshell, there is a low chance of headache by using Ibuprofen. The chances of headache is possible only when you overdose on Ibuprofen.

Ibuprofen is an effective painkiller used for fever, inflammation, and pain. It can be used in several age group but not younger than a six-month-old child.

It is less expensive and shows speedy recovery. Do not consume this medicine rampantly for headaches. You will fine so long as you consume it within prescribed limits.

painosoma logo

Thankyou for joining us. To unlock the benefits of buying soma online at flat 30%  discount on purchase, click on the button below.